Breathlessness

Does anyone know if and when my breathlessness and dizziness will go now I have my pacemaker which was fitted in November?

Thought it would have been better by now. I am 84.

Thanks..


8 Comments

I would go back to your doctors

by Gemita - 2023-01-25 11:28:28

Spurrie, I note from your earlier posts that you have Atrial Fibrillation (AF) and live in the UK.  Breathlessness and dizziness suggests to me that your AF may not yet be under control and this might be causing your symptoms.  But of course breathlessness and dizziness can have other causes too.

You are my husband's age, also 84, and he has AF and also experiences periods of breathlessness and dizziness.  So can I too with AF.  That is what an irregular heart rhythm disturbance can do, if it is not sufficiently controlled.  

When my husband experienced dizziness and breathlessness recently, I rang his clinic and they asked us to attend for some checks.  They confirmed that it was likely his AF and another arrhythmia (non sustained VT) causing these symptoms, but they also asked us to have some general checks too with our GP, to look for other causes, like electrolyte imbalances and blood pressure medication.   He has now dropped one of his blood pressure meds (a nitrate) and is feeling steadier.  

Having a pacemaker should not cause these sort of symptoms and I would therefore recommend that you speak to your doctors and get your symptoms investigated Spurrie.  Hope you will soon be feeling better

AF

by Spurrie - 2023-01-25 11:59:56

Gemita, thanks for your quick reply and advice. I will ring my pacemaker clinic tomorrow and tell them what is happening.

Thanks again, hope your husband and yourself keep well.

Blood thinners

by Lavender - 2023-01-25 15:44:23

Were you ever able to get that order for blood thinners filled?

Blood thinners

by Spurrie - 2023-01-25 17:30:02

Lavender, yes, thank you for asking, I started on endoxaban last Thursday but no reaction so far. Hopefully I'll see an improvement in the coming weeks. 

👋🏼

by Lavender - 2023-01-25 17:36:43

Good that you're being taken care of. Let us know what clinic says about your symptoms!

Symptoms

by Spurrie - 2023-01-25 17:41:43

Lavender, thanks, will keep you posted....

Same anticoagulant this end

by Gemita - 2023-01-25 18:05:04

Hello Spurrie,

We are both on the same anticoagulant, Edoxaban (Lixiana), but 30 mg (me because of low body weight (under 60 kg) and hubby because of poor kidney function).  Usual dose is 60 mg, but because of your age (over 80),  perhaps they have given you 30 mg too?  If so, I hope like us you won't have any problems on it at all.  We have both been on Edoxaban since 2018.

Me too!

by Spurrie - 2023-01-26 04:30:27

Gemita, I am on 30g of Endoxaban too and am encouraged by your comments on its suitability for you and your husband, let's hope it does the same for me. Been having a bad pain in my left leg since Christmas and saw a doctor yesterday and it's phlebitis not serious and hopefully it will go away by itself. The doctor recommended I ring my pacemaker clinic about the dizziness and breathlessness for their advice. I'll keep you posted.

Angry Sparrow, thanks for your comments, it's not always easy getting old, especially when you have been an active individual all your life, it's hard to accept...

You know you're wired when...

You forecast electrical storms better than the weather network.

Member Quotes

Without this little machine, we would not be here.